MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87071
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection showed that the curve appeared to be curving in the opposite direction expected.The electrode 5 ring had moved distally on the shaft exposing the e5 signal wire and the silver epoxy.The signal wire was not connected to the electrode and the indent in the shaft insulation from where the electrode ring was originally located was visible.There were no tool marks on the electrode ring.Tip motion was evaluated against the curve template; the curve was reversed from what was expected.X-rays did not reveal any obvious anomalies.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 12jul2019.It was reported that the catheter curve was bad.During an ablation procedure with a viking electrode catheter, the catheter curvature was reversed making the device unusable.No patient complications occurred.Device analysis revealed that electrode 5 had been moved in the distal direction exposing the silver epoxy and electrode 5 signal wire.

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8866387
Report Number2134265-2019-09330
Device Sequence Number2078894
Product Code DRF
UDI-Device Identifier08714729878162
UDI-Public08714729878162
Combination Product (Y/N)N
Initial Reporter CountryAF
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model Number87071
Device Catalogue Number87071
Device Lot Number0022813072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1